Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 101, NWS Wilmington, OH

April 15, 2006Franklin County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 15, 2006, 12:11 AM EDT for Franklin County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2006, 12:11 AM EDT (04:11 UTC)
Expired
Apr 15, 2006, 1:00 AM EDT
In force
49 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Franklin County, IN

The radar

The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 7:58 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 967 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
967 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 150411
SVRILN
INC047-150500-
/O.NEW.KILN.SV.W.0101.060415T0411Z-060415T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 AM EDT SAT APR 15 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTHEAST INDIANA

* UNTIL 100 AM EDT

* AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BUENA VISTA...MOVING
  SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OLDENBURG...
  BROOKVILLE...

IN ADDITION...HAMBURG...METAMORA...PEPPERTOWN...CEDAR GROVE AND MOUNT
CARMEL ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3954 8529 3931 8531 3931 8485 3945 8484

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:54 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 14, 7:54 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EDT FRI APR 14 2006

.AVIATION /00Z-24Z/...
TOR WATCH TO BEGIN OVER ENTIRE AREA UNTIL 06Z...WITH CURRENT
THINKING OF CONVECTIVE TRENDS TO TAKE DEEPEST CONVECTION OVER
ESPECIALLY SOUTHERN AND EASTERN TAF SITES. WHILE SCATTERED
THUNDERSTORMS ARE EXPECTED AREA WIDE...BEST CHANCE FOR WINDS
GREATER THAN 50 KTS AND HAIL WILL BE IN SOUTHERN AND WESTERN TAF
SITES THROUGH 04Z. AFTER ABOUT 06-07Z...EXPECT CHAIN OF CONVECTIVE
COMPLEXES TO WEAKEN AND HEAD SOUTH AND EAST OF AREA...AS FRONTAL
SYSTEM PUSHES INTO NORTHERN KENTUCKY AND WILL STALL OUT NEAR CVG.
AFTER A BREAK IN CONVECTION FROM ABOUT 10Z-20Z...NSW WITH WINDS
LESS THAN 10KTS AND HIGH CIGS...POTENTIAL EXISTS AGAIN FOR
THUNDERSTORMS TO FIRE AGAIN MAINLY IN SOUTHERN TAF SITES TOWARD
THE END OF THE TAF PERIOD SATRUDAY.

&&

.PREV DISCUSSION...
 /ISSUED 300 PM EDT FRI APR 14 2006/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ACTIVE SHORT TERM BEGINS WITH AREA UNDER SEVERE THUNDERSTORM WATCH
#184. STRONG SHORT WAVE IN NORTHWEST UPPER FLOW IS INTERACTING WITH
LOW LEVEL CONVERGENCE AND INSTABILITY TO PRODUCE CONVECTION. CURRENT
AREAS OF CONCERN ARE WEST CENTRAL OHIO AND NORTHERN KENTUCKY WHERE
THUNDERSTORMS HAVE RECENTLY DEVELOPED.

MODELS ARE OVERESTIMATING CAPE BY ABOUT 1000 J/KG WITH RESPECT TO
ILN 18Z SOUNDING. CIRRUS SHIELD FROM INDIANA CONVECTION IS LIMITING
INSTABILITY...BUT UPPER DYNAMICS APPEAR STRONG ENOUGH FOR A FEW
STRONG TO SEVERE THUNDERSTORMS TO OCCUR. CHANCE FOR THUNDERSTORMS
WILL CONTINUE LATE TONIGHT WHEN A FRONT DROPS SOUTH AND STALLS NEAR
THE OHIO RIVER.

AFTER A BRIEF PERIOD OF DRIER WEATHER EARLY SATURDAY...FRONT WILL
REACTIVATE AS IT BEGINS TO LIFT BACK NORTH. THUNDERSTORMS WILL BE
POSSIBLE MAINLY SOUTH OF I-70. WHOLE AREA WILL HAVE A CHANCE FOR
THUNDERSTORMS SATURDAY NIGHT AS THE FRONT CONTINUES NORTH.

THUNDERSTORMS WILL BE LIKELY SUNDAY AND SUNDAY NIGHT IN INCREASING
SURFACE CONVERGENCE AHEAD OF APPROACHING LOW PRESSURE. ACTIVITY MAY
LINGER INTO MONDAY AS THE LOW CONTINUES SOUTHEAST.

MADE LITTLE CHANGE TO PREVIOUS TEMPERATURE FORECAST. ABOVE NORMAL
TEMPERATURES WILL PERSIST THROUGH THE SHORT TERM.

LONG TERM /MONDAY THROUGH FRIDAY/...
WILL START OUT WITH LOW PRESSURE PASSING JUST SOUTH OF THE REGION ON
MONDAY BUT PRECIPITATION CHANCES SHOULD DIMINISH THROUGH THE DAY.
HIGH PRESSURE WILL BUILD IN FOR TUESDAY. THE NEXT SYSTEM WILL SLOWLY
APPROACH THE AREA IN MIDWEEK WITH THE CHANCE OF SHOWERS AND
THUNDERSTORMS INCREASING FROM WEDNESDAY INTO THURSDAY. THIS SYSTEM
WILL GRADUALLY PUSH OFF TO THE EAST ON FRIDAY. TEMPERATURES ARE
EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD.

PREV DISCUSSION...
 /ISSUED 139 PM EDT FRI APR 14 2006/

AVIATION /18Z-18Z/...
AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUING TO MOVE
EAST ACROSS INDIANA THIS AFTERNOON. THIS WILL MOVE INTO THE
WESTERN SITES AROUND 19-20Z. THIS WILL ALLOW FOR BRIEF MVFR
CONDITIONS. SOME TSRA ARE POSSIBLE THIS EVENING AS WELL...BUT HAVE
STUCK WITH VCTS DUE TO UNCERTAINTY OF BOUNDARY LOCATION AND TIMING.
FRONTAL BOUNDARY LOOKS TO LAY OUT JUST SOUTH OF INTERSTATE 70
SATURDAY. THIS WILL ALLOW FOR WNW WINDS ACROSS THE NORTHERN SITES
TOMORROW AND SSW WINDS AT SOUTHERN SITES.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 14, 6:03 AM EDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
603 AM EDT FRI APR 14 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
603 AM EDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

EARLY MORNING THUNDERSTORMS WILL GIVE WAY TO CLEARING
SKIES...WHICH WILL ALLOW THE ATMOSPHERE TO BECOME UNSTABLE
QUICKLY. THUNDERSTORMS WILL LIKELY FIRE IN THIS UNSTABLE AIR MASS
ALONG A QUASI-STATIONARY BOUNDARY THIS AFTERNOON. FOR THIS REASON
THE STORM PREDICTION CENTER HAS ISSUED AN SLIGHT RISK FOR THE
WHOLE DAY.

THE MAIN THREAT WITH THE AFTERNOON AND EVENING STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FRONTAL BOUNDARY WILL LINGER ACROSS THE REGION THROUGH THE
WEEKEND. STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY REQUIRED THIS AFTERNOON AND EVENING.

 TIPTON

In the hours before

Local storm report, Apr 14, 10:26 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1026 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             NEW LEBANON             39.74N 84.40W
04/14/2006  E0.75 INCH       MONTGOMERY         OH   AMATEUR RADIO

&&

TIPTON
Local storm report, Apr 14, 10:26 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1026 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HAIL             NEW LEBANON             39.74N 84.40W
04/14/2006  E0.75 INCH       MONTGOMERY         OH   AMATEUR RADIO

&&

TIPTON
Local storm report, Apr 14, 10:28 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             XENIA                   39.69N 83.94W
04/14/2006  E0.75 INCH       GREENE             OH   AMATEUR RADIO

&&

TIPTON
Local storm report, Apr 14, 10:31 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             BATESVILLE              39.30N 85.22W
04/14/2006  E1.75 INCH       RIPLEY             IN   AMATEUR RADIO

0905 PM     TSTM WND DMG     WILMINGTON              39.44N 83.83W
04/14/2006                   CLINTON            OH   BROADCAST MEDIA

            SEVERAL TREES REPORTED DOWN ACROSS THE COUNTY.

&&

TIPTON
Local storm report, Apr 14, 10:32 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             MIAMISBURG              39.64N 84.27W
04/14/2006  E0.75 INCH       MONTGOMERY         OH   NWS EMPLOYEE

1018 PM     HAIL             NEW BREMEN              40.44N 84.38W
04/14/2006  E0.88 INCH       AUGLAIZE           OH   AMATEUR RADIO

&&

TIPTON
Special weather statement, Apr 15, 12:01 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 AM EDT SAT APR 15 2006

KYZ092-093-OHZ077-150445-
CAMPBELL KY-KENTON KY-HAMILTON OH-
1201 AM EDT SAT APR 15 2006

...A STRONG THUNDERSTORM WILL AFFECT HAMILTON...NORTHERN KENTON AND
NORTHERN CAMPBELL COUNTIES THROUGH 1245 AM EDT...

AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR CHEVIOT...MOVING EAST AT 50 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.  HALF INCH HAIL WAS REPORTED IN DELHI TOWNSHIP ON THE WEST
SIDE OF CINCINNATI AT 1155 PM.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...CINCINNATI...CRESCENT SPRINGS...ELSMERE...FINNEYTOWN...
CRESCENT PARK...ERLANGER...LUDLOW...HYDE PARK...LAKESIDE PARK...FORT
MITCHELL AND WYOMING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:14 PM EDTSevere Thunderstorm WarningILNFayette, Franklin46 min
Apr 14, 8:35 PM EDTSevere Thunderstorm WarningILNDearborn, Ripley55 min
Apr 14, 8:59 PM EDTSevere Thunderstorm WarningILNFranklin46 min
Apr 14, 9:28 PM EDTSevere Thunderstorm WarningILNFranklin47 min
Apr 14, 9:28 PM EDTSevere Thunderstorm WarningILNDearborn47 min
Apr 14, 9:32 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union43 min
Apr 14, 11:08 PM EDTSevere Thunderstorm WarningILNFranklin, Ripley52 min
Apr 14, 11:37 PM EDTFlash Flood WarningILNRipley113 min
Apr 14, 11:37 PM EDTSevere Thunderstorm WarningILNDearborn38 min
Apr 14, 11:49 PM EDTSevere Thunderstorm WarningILNOhio41 min
Apr 15, 12:16 AM EDTSevere Thunderstorm WarningILNFayette29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.